It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sexual Health - Men Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-12-2004, 12:54 PM   #1
Senior Member
 
Join Date: Oct 2004
Posts: 267
LonelyTraveler HB User
Red face Could these symptoms be caused by the Levaquin??

Cipro - 500mg twice a day for 2 weeks
Cipro XR - 1,000mg once a day for 3 weeks
Levaquin - 500mg twice a day for 3 weeks (10 more days to go)

Here's how I have been feeling off and on (but it's getting worse)...

Hungover/unwell feeling, aches and pains, losing weight, mild headaches/dizzy (especially when standing up), heart palps, sore legs, numb toes, burning in chest and stomache.

So what's the verdict here??

Last edited by LonelyTraveler; 11-12-2004 at 12:55 PM.

 
Old 11-12-2004, 01:01 PM   #2
Senior Veteran
(female)
 
Join Date: May 2004
Location: Oregon
Posts: 2,449
susieq0726 HB Usersusieq0726 HB Usersusieq0726 HB Usersusieq0726 HB Usersusieq0726 HB Usersusieq0726 HB Usersusieq0726 HB User
Re: Could these symptoms be caused by the Levaquin??

Oh God!!!!

Yes, these can be horrible antibiotics with horrible side effects. Do an internet search about these drugs, as they can cause permenant damage.
They are a family of antibiotics called "quinlones". I took one Avelox (which is also in the family) for a sinus infection and thought I was going to die. I would stop taking them and go back to your doctor and tell him about the side effects!

 
Sponsors Lightbulb
   
Old 11-12-2004, 02:03 PM   #3
Senior Member
 
Join Date: Oct 2004
Posts: 267
LonelyTraveler HB User
Re: Could these symptoms be caused by the Levaquin??

Thank's for the reply!

I have been having the weirdest dreams too (very surreal). I would love to stop taking the Levaquin but I am very paranoid about having the prostate infection return and I only have 10 days left to go and since I've already been taking quinalones for over two months, I'm thinking about just finishing what I have and being done with it (it won't be easy). You are right though, I read some things on the internet and this stuff is unbelievable when it comes to side-effects.

Just curious, when you say that the damage can be permanent, what kind of damage are you talking about?

Thank's again

Last edited by LonelyTraveler; 11-12-2004 at 02:04 PM.

 
Old 11-12-2004, 02:14 PM   #4
Senior Veteran
 
Join Date: Jun 2004
Location: Cincinnati, Ohio
Posts: 723
wood650 HB User
Re: Could these symptoms be caused by the Levaquin??

LonelyTraveler,

I never had any of the symptoms you list when I took Levaquin for a month, but different people react differently to drugs. Sorry you are having problems with Levaquin because it really cleared me up. Check with your doctor and search the internet for Levaquin to see what the possible side effects are.

 
Old 11-12-2004, 04:59 PM   #5
Senior Member
 
Join Date: Sep 2004
Location: maryland
Posts: 116
nkok_nito HB User
Re: Could these symptoms be caused by the Levaquin??

i have been taking levaquin for three days now and i too have had a wierd dream and some different type fellings at night as well ,, i cant sleep that well but what i do to sleep well is to work out real hard and lift weights ,, that way my body is real sore or im just drop dead tired and i just sleep right through until the alarm clock goes off... i hope you get better i should say we cause i took cipro and did no good for me now im taking levaquin and for some reason i dont know why cause my prostate was normal and i dont have a lot of symptoms of prosate but there is something wrong with me and no damn doctor can tell me what the problem is ,, i have went to a uro,infectious specialist, and my primary care physician ,,, all of them tell me the same thing ... i hope and pray we get better cause no man should have to go through this pain ... i wish sometimes i could replace my balls so i would not have to indure this pain .. good luck i will keep you posted on my condition ..

 
Old 11-12-2004, 06:51 PM   #6
Senior Member
 
Join Date: Oct 2004
Posts: 267
LonelyTraveler HB User
Re: Could these symptoms be caused by the Levaquin??

Well, I've been putting off taking another one of these Levaquin pills all evening - torn between finishing my prescription and tolerating the side effects and stopping them completely and risk having the prostate infection return. I was supposed to take another one at 6:00PM and here it is 9:37PM and I just took one after first eating a big bowl of macaroni salad so I'd at least have something in my stomach. I also took a Lorazepam to calm my nerves a little bit. Last night while I was laying in bed I had a single heart palp which felt like a brief thump/flutter in my chest and then I had a very weird dream in which I was interviewing a celebrity lawyer inside some old, run-down mobile home and then riding a bicycle through a rough neighborhood with gangster-type people chasing me. What a night!.

I never mentioned this but a few days ago I took a couple of DayQuil gelcaps (with psuedoephedrine) and ended up in the ER. I had a pulse of 119 (and higher) and my heart was racing like crazy. I had also taken an Atenolol, a Lorazepam and a Levaquin. Anyway, they put me in a bed and hooked me up to a heart and BP monitor and twice the alarm went off and I had to call the nurse in. They also did a "cardiac profile" on me and I must have layed there for an eternity when the nurse finally came in and said that the blood tests had come back normal but that I had palpitations from taking the DayQuil and that because of my high blood pressure I should not take it anymore. I also wonder how much of a role the Levaquin (whcih is also known to cause heart palps) might have played in all of this.

Anyway, I've taken it again. I'll just have to pray that I'll be ok. I'm feeling it taking hold and I am scared but I don't want this prostate infection to return. Man, this is horrible )-:

 
Old 11-13-2004, 05:20 AM   #7
Senior Veteran
(female)
 
Join Date: May 2004
Location: Oregon
Posts: 2,449
susieq0726 HB Usersusieq0726 HB Usersusieq0726 HB Usersusieq0726 HB Usersusieq0726 HB Usersusieq0726 HB Usersusieq0726 HB User
Re: Could these symptoms be caused by the Levaquin??

The damage I have heard of has to do with tendons & nerves. These antibiotics are VERY strong and are usually prescribed when all others have failed or the infection is a bad one.
Some people can tolerate them, others cannot. I was one that just could'nt take them. I hope you are feeling better soon.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Could This Be Lyme? Help! ShellBell14 Lyme Disease 6 12-16-2009 07:26 AM
Could this be????? jenz11 Thyroid Disorders 0 01-13-2009 09:54 AM
foot pain! and other symptoms datgrlstef Lyme Disease 15 05-09-2008 10:33 AM
Told no more could be done by allergist today hopetofeelwell1 Allergies 4 09-24-2007 11:23 AM
Tequin and Levaquin are POISON!!! Emak Allergies 17 04-26-2006 09:00 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:21 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!